MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE TUNNEL PLUG LARGE 10-11MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. BONE TUNNEL PLUG LARGE 10-11MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 013562
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the device assembly found that before placing the bone tunnel plugs into their bag, the operator must verify that the bone tunnel plugs are clean and free of debris, without discolorations, no burrs or nicks, and no sharp edges.A clinical review states that based on the information provided, and the report that the bone tunnel plug ¿was in very poor condition¿ the clinical root cause of the reported events was likely the result of a user technique vs procedural variance, which does not represent a device malfunction.The device ifu does note that ¿prior to use, inspect the device to ensure it is not damaged.Do not use a damaged device.¿ the bone tunnel plug is an externally communicating device, it is neither manufactured nor intended for implantation.Long-term implantation data is not available.If bone tunnel plug fragments were retained local irritation/discomfort, and/or migration should not be ruled out.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the bone tunnel plug, was in very poor condition and broke.The procedure was completed using a back-up device.There was no surgical delay and no further complications were reported.

Brand Name
BONE TUNNEL PLUG LARGE 10-11MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19532582
Report Number1219602-2024-01282
Device Sequence Number7501249
Product Code NBH
UDI-Device Identifier03596010091147
UDI-Public03596010091147
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number013562
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age20 YR
Patient SexMale